Alert archive / Wisconsin / Tornado Warnings in 2007
Tornado Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at May 23, 2007, 4:30 PM CDT for Bayfield County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 4:30 PM CDT (21:30 UTC)
- Expired
- May 23, 2007, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Bayfield County, WI
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 232130 TORDLH WIC007-232230- /O.NEW.KDLH.TO.W.0005.070523T2130Z-070523T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 430 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... BAYFIELD COUNTY IN NORTHWEST WISCONSIN... * UNTIL 530 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHWEST OF DRUMMOND...OR ABOUT 16 MILES NORTH OF HAYWARD...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... DRUMMOND BY 440 PM CDT... 7 MILES NORTHWEST OF GRAND VIEW BY 445 PM CDT... INO AND 6 MILES NORTHWEST OF MASON BY 455 PM CDT... BENOIT BY 500 PM CDT... MOQUAH BY 505 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
6 follow-up statements
000 WWUS53 KDLH 232137 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 437 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 437 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO CAPABLE OF. THIS TORNADO WAS LOCATED NEAR DRUMMOND...OR ABOUT 21 MILES NORTH OF HAYWARD...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... 8 MILES NORTHWEST OF GRAND VIEW BY 450 PM CDT... 8 MILES NORTHWEST OF MASON BY 455 PM CDT... INO AND BENOIT BY 500 PM CDT... MOQUAH BY 510 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
000 WWUS53 KDLH 232143 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 442 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 442 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR DRUMMOND...OR ABOUT 20 MILES NORTH OF HAYWARD...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... DRUMMOND BY 450 PM CDT... 6 MILES NORTHWEST OF GRAND VIEW BY 510 PM CDT... INO AND MASON BY 525 PM CDT... BENOIT AND MOQUAH BY 530 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
000 WWUS53 KDLH 232153 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 452 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 452 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 451 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH ROTATION. THIS TORNADO WAS LOCATED NEAR GRAND VIEW...OR ABOUT 20 MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... MASON BY 500 PM CDT... BENOIT AND 6 MILES SOUTHEAST OF INO BY 505 PM CDT... MOQUAH BY 510 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
000 WWUS53 KDLH 232200 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 459 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 459 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 455 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR DRUMMOND...OR ABOUT 21 MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... MASON BY 505 PM CDT... BENOIT AND INO BY 510 PM CDT... MOQUAH BY 520 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
000 WWUS53 KDLH 232214 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 513 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 513 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 508 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR BENOIT...OR ABOUT 13 MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... MOQUAH BY 520 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
000 WWUS53 KDLH 232221 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 521 PM CDT WED MAY 23 2007 WIC007-232230- /O.CON.KDLH.TO.W.0005.000000T0000Z-070523T2230Z/ BAYFIELD WI- 521 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BAYFIELD COUNTY... AT 516 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR BENOIT...OR ABOUT 9 MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 30 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4626 9153 4617 9116 4661 9094 4676 9117 $$ STEWART
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at May 23, 2:11 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 23, 2:11 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 211 PM CDT WED MAY 23 2007 .DISCUSSION... SLOW MOVG CFNT OVR WRN MN CONTS TO EDGE EWD. CONVECTIVE ACTIVITY DEVELOPING IN A ZONE JUST AHD OF THE FNT EARLY THIS AFTN...WITH BEST CHC OF SVR OVR CENT PLAINS INVOF HIGHER TEMPS/DPTS. SEE LATEST SWODY1 DISC FOR DETAILS. MODERATE AMT OF INSTAB OVR OUR CWA THIS AFTN AND APPROACHING CFNT COULD STILL RESULT IN ISOLD SVR CELLS LATE THIS AFTN/EVE. SFC LI/S AS LOW AS -3 AND SFC BASED CAPE UP TO 1000 J/KG. CFNT WILL MOVE THRU OUR CWA ON THU AS FNTL WAVE RIDES UP THE FNT...BRINGING PLENTY OR RAIN TO ERN HALF OF OUR CWA...WHERE AMTS COULD APPROACH ONE INCH. MODELS IN VERY GOOD AGMT ON THIS SCENARIO. SHORT BREAK EXPECTED ON FRI UNDER DRY SLOT BEFORE ANOTHER S/WV EMERGES FROM THE L/WV TROF AND HEADS TWRD THE GRT LKS. THIS WILL GENERATE ANOTHER SUBSTANTIAL SFC SYSTEM THAT WILL KEEP RAIN CHCS IN THE AREA FOR MOST OF THE WEEKEND. SYSTEM MAY DEPART SOON ENUF FOR SUNSHINE TO RETURN BY SUN AFTN...THEN MON LOOKS DRY AS SFC HIGH PUSHES IN AGN. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF THE NORTHLAND TONIGHT. MVFR/IFR CONDITIONS WILL PREVAIL IN THESE AREAS. A FRONT WILL ALSO CONTINUE TO SHIFT INTO THE WESTERN AREAS INCLUDING KINL TO KBRD...AND REACH KHIB TO KDLH BY EARLY THURSDAY MORNING. WINDS WILL SWITCH TO THE WEST BEHIND THIS FRONT. ABUNDANT LOW LEVEL MOISTURE WILL LIKELY KEEP MVFR AND IFR CONDITIONS WITH AREAS OF FOG PREVALENT OVERNIGHT. A STRONG WARM FRONT WILL LIFT BACK NORTH THURSDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY. && POINT TEMPS/POPS... DLH 51 58 39 62 / 50 70 10 10 INL 48 57 37 54 / 30 50 10 10 BRD 49 59 41 63 / 30 60 10 20 HYR 56 66 43 65 / 60 70 10 10 ASX 56 63 44 64 / 60 70 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 04/LILES
Hazardous weather outlook, May 23, 3:54 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 354 PM CDT WED MAY 23 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 354 PM CDT WED MAY 23 2007 ...SEVERE THUNDERSTORMS THIS EVENING FOR NORTHWESTERN WISCONSIN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND THIS EVENING. SOME OF THE STORMS COULD PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. NORTHWESTERN WISCONSIN COULD SEE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...AND AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE ACROSS NORTHWESTERN WISCONSIN ON THURSDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE ALREADY BEEN ACTIVATED FOR THIS EVENING. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:53 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 37 min |
| May 23, 4:10 PM CDT | Tornado Warning | DLH | Burnett | 50 min |
| May 23, 4:42 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 48 min |
| May 23, 5:13 PM CDT | Tornado Warning | DLH | Washburn | 32 min |
| May 23, 5:27 PM CDT | Tornado Warning | DLH | Ashland, Bayfield | 33 min |
| May 23, 6:16 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 44 min |
Nearby
Tornado Warnings in Wisconsin, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.